Indiana, 2007Flood in Indiana, April 16 to 19, 2007
April 16 to 19, 2007 · NWS PAH · 1 event in 1 county or zone
Rain of one-half to slightly over an inch fell in central and southern Indiana on the 14th and 15th. This caused lowland flooding to return to portions of the White River.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Rain of one-half to slightly over an inch fell in central and southern Indiana on the 14th and 15th. This caused lowland flooding to return to portions of the White River.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Apr 15, 2:50 PM EST, 11 hours 10 minutes earlier.
Area forecast discussion, Apr 15, 2:50 PM EST, 11 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
250 PM CDT MON APR 15 2007
.SHORT TERM... /TONIGHT THROUGH TUESDAY/
ONLY CONCERN FOR THE SHORT TERM IS PATCHY FROST POTENTIAL FOR LATE
TONIGHT.
GUSTY NORTHWEST WINDS...THAT HAVE TOPPED 30 KTS OVER MUCH OF THE
AREA TODAY...ARE EXPECTED TO WEAKEN CONSIDERABLY TOWARD SUNSET THIS
EVENING...AS SURFACE GRADIENT RELAXES AND MIXING SHUTS OFF. THE QUAD
STATE IS CURRENTLY IN A NICE HOLE IN THE CU FIELD...WITH THICK 850MB
MOISTURE PRESENT JUST WEST OF US OVER MISSOURI. GIVEN THE
DIURNAL/CONVECTIVE NATURE OF THESE CLOUDS WOULD EXPECT THEM MOSTLY
TO DISSIPATE OVER WESTERN ZONES BY SUNSET.
THE NAM AND GFS BOTH DRAG SOME MORE 850MB MOISTURE OVER FAR EASTERN
ZONES THIS EVENING AND KEEP IT OVERNIGHT AND INTO MONDAY MORNING.
WILL INDICATE SOME MINOR INCREASE IN OTHERWISE CLEAR GRIDS TO
ACCOUNT FOR THIS...BUT THE FORECAST WILL REMAIN CLEAR/MOSTLY CLEAR.
GUIDANCE FOR TONIGHT KEEPS WINDS UP AOA 4KTS MOST AREAS...SO NOT
REAL KEEN ON FROST DEVELOPMENT...DESPITE TEMPERATURES DIPPING INTO
THE MID 30S ACROSS THE NORTH. WILL KEEP THE PATCHY FROST MENTION
AND ACTUALY EXPAND IT OVER ALL OF THE NORTH WHERE LOWS ARE IN THE
MID 30S...BUT WILL NOT ISSUE A FROST ADVISORY.
SKIES SHOULD BE MOSTLY SUNNY FOR MONDAY...AS RIDGING ALOFT AND AT
THE SURFACE DEVELOPS OVER THE REGION. DESPITE THE SURFACE
RIDGING...SOME DECENT NORTHWEST WINDS WILL MIX DOWN AGAIN OVER THE
EASTERN HALF OF THE AREA THROUGH AT LEAST MIDDAY...BUT GUSTS WILL BE
MUCH LOWER THAN TODAY.
HEADING INTO TUESDAY...A CLOSED LOW WILL PUSH EASTWARD INTO
NORTHWEST TEXAS BY 18Z. THE GFS ACTUALLY DEVELOPS A NARROW BAND OF
QPF AHEAD OF THIS SYSTEM OVER SOUTHERN PORTIONS OF THE AREA BY
00Z. THIS SEEMS TO BE IN RESPONSE TO SOME 700MB FRONTOGENETICAL
FORCING...THAT IS STRONGEST IN THE GFS. THE NAM HAS SOME FORCING AND
INCREASING CLOUD COVER...BUT NO PRECIPITATION THIS FAR EAST...AND
THE UKMET IS DRY AS WELL. WILL RAMP UP CLOUD COVER IN THE
AFTERNOON...BUT HOLD OFF ON POPS FOR NOW...WITH SHORT WAVE RIDGING
HOLDING OVER THE REGION.
AS FOR SHORT TERM TEMPERATURES...GENERALLY WENT AT OR BELOW LOW
GUIDANCE FOR TONIGHT AND ESPECIALLY MONDAY NIGHT...WHEN BONAFIDE
RADIATIONAL COOLING SCENARIO IS EXPECTED TO DEVELOP. GENERALLY
FAVORED THE WARMER MAV GUIDANCE FOR HIGHS MONDAY AND TUESDAY.
TUESDAY MAY NOT BE WARM ENOUGH...IF THE CLOUDS ARE NOT AS THICK AS
CURRENTLY ADVERTISED. MODEL LOW LEVEL TEMPERATURE FORECASTS ARE
CONSIDERABLY WARMER TUESDAY THAN ON MONDAY.
.LONG TERM... /TUESDAY NIGHT THROUGH SUNDAY/
CLOSED LOW CURRENTLY OVER SOUTHERN CALIFORNIA IS STILL FORECAST TO
EJECT EAST ACROSS THE SOUTHERN STATES MONDAY AND TUESDAY BEFORE
BEING ABSORBED BY A DEVELOPING LOW OVER THE MID-ATLANTIC REGION
AROUND MID WEEK. AS THIS OCCURS...THE BEST DYNAMICS AND MOISTURE
SHOULD KEEP MOST OF THE PRECIPITATION TO OUR SOUTH. HOWEVER...GFS
STILL SHOWS THE POSSIBILITY OF MEASURING A FEW HUNDREDTHS TUESDAY
NIGHT...SO WILL KEEP SLIGHT CHANCE POPS IN FOR NOW. THIS STILL
BLENDS WELL IN A COLLABORATIVE SENSE.
BEYOND THE TUESDAY NIGHT SYSTEM...GFS...ECMWF...AND DGEX MODEL SUITE
ALL BUILD A STRONG RIDGE INTO THE CENTRAL AND EASTERN UNITED STATES
BY MID TO LATE WEEK. SO AFTER A SHORT-LIVED MID-WEEK COOL DOWN
BEHIND THE FRONT...TEMPERATURES WILL MODERATE BACK TOWARDS MORE
SEASONABLE VALUES BY LATE WEEK...AND EVEN ABOVE NORMAL BY THE
WEEKEND. THERE IS SOME HINT THE PATTERN MAY BECOME MORE ACTIVE BY
SUNDAY...BUT WILL KEEP FROM INTRODUCING POPS AT THIS TIME UNTIL MORE
CERTAINTY DEVELOPS.
UTILIZING A BLEND OF HPC AND MEX GUIDANCE FOR MID TO LATE WEEK
WORKED WELL COLLABORATIVELY. BY THE WEEKEND...RELIED ON WARMER HPC
NUMBERS DURING THE DAY WITH A MEX/HPC BLEND AT NIGHT.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&
DRS/RP
Hazardous weather outlook, Apr 15, 11:16 AM EST, 14 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
1116 AM CDT SUN APR 15 2007
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-161000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
1116 AM CDT SUN APR 15 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.
.DAY ONE...THIS AFTERNOON AND TONIGHT
NORTH TO NORTHWEST WINDS WILL GUST UP TO 30 MPH THIS
AFTERNOON...MAINLY EAST OF THE MISSISSIPPI RIVER.
SCATTERED AREAS OF FROST MAY DEVELOP AFTER MIDNIGHT TONIGHT...MAINLY
ACROSS SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED
DRS
Flood, Pike
- When
- April 16, 2:00 AM EST to April 19, 9:00 AM EST
- Where
- Pike County, Petersburg
- Cause
- Heavy Rain
- Reported by
- Other Federal Agency
- Coordinates
- 38.500, -87.280
Minor flooding of the White River occurred once again. At Petersburg, the river crested at 16.69 feet on the 17th. This is only slightly above the flood stage of 16 feet. Some low-lying fields were flooded.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding and Coastal Flood in Maine, April 16 to 25, 20072 deaths · $71 million · 52 kt wind · 63 events
- High Wind in North Carolina, April 16 to 17, 20071 death · $5.0 million · 65 kt wind · 7 events
- High Wind in South Carolina, April 16, 20071 death · $3.0 million · 60 kt wind · 6 events
- Strong Wind in Michigan, April 16, 20071 death · $160,000 · 9 events
- High Wind in North Carolina, April 16, 20073 injured · $13 million · 60 kt wind · 26 events
- Flooding and Coastal Flood in New Hampshire, April 16 to 20, 2007$13 million · 50 kt wind · 31 events
- High Wind in Vermont, April 16, 2007$4.8 million · 69 kt wind · 4 events
- High Wind and Strong Wind in New Jersey, April 16, 2007$825,000 · 60 kt wind · 21 events
- High Wind in Georgia, April 16, 2007$1.0 million · 60 kt wind · 2 events
- Strong Wind in Pennsylvania, April 16, 2007$430,000 · 10 events
- High Wind and Strong Wind in North Carolina, April 16, 2007$155,000 · 54 kt wind · 31 events
- High Wind and Strong Wind in Georgia, April 16 to 17, 2007$342,000 · 51 kt wind · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 21278.